Thrombocytopenia has been reported as an adverse reaction of numerous drugs. Vancomycin is often overlooked as a culprit but has been associated with several cases of thrombocytopenia that were not well described in the literature. A literature search was conducted to find reports of thrombocytopenia induced by vancomycin. Biomedical databases including 'PubMed', 'Scopus', and 'Web of Science' were searched using terms 'vancomycin', 'platelet', 'pancytopenia', 'thrombocytopenia', and 'bleeding'. English language articles published before July 2015 were included. Thirty-nine papers including 29 case reports (30 cases), five observational studies, two clinical trials, two letters, and one case series remained for final analysis. The main route of administration was intravenous infusion. This adverse reaction seems to be duration dependent with the mean time to platelet nadir count of 8 days in reported cases. The interval may be significantly shorter in re-exposure to the drug. Platelet nadir counts ranged from 2000 to 100,000/mL in patients who experienced bleeding. Vancomycin-specific antibodies were detected in 13 of 17 patients who were tested in the case reports. Based on the Naranjo Adverse Drug Reaction Probability Scale, reaction was 'definite', 'probable', and 'possible' in 1, 15, and 14 patients, respectively. Among 30 cases, vancomycin was discontinued in 29 patients and platelets returned to normal counts within 5-6 days in 17 of them; in one patient, vancomycin was not discontinued, but platelet count recovered 11 days after the nadir time. Transfusion might be recommended if severe thrombocytopenia and bleeding occurs. Intravenous immunoglobulins, corticosteroids, rituximab, and plasma exchange should be reserved for patients with resistant thrombocytopenia and severe bleeding as mentioned in a number of reports.